Structure of free semigroupoid algebras

Kenneth R. Davidson, Adam Dor-On, Boyu Li

Research output: Contribution to journalArticlepeer-review


A free semigroupoid algebra is the WOT-closure of the algebra generated by a TCK family of a graph. We obtain a structure theory for these algebras analogous to that of free semigroup algebra. We clarify the role of absolute continuity and wandering vectors. These results are applied to obtain a Lebesgue-von Neumann-Wold decomposition of TCK families, along with reflexivity, a Kaplansky density theorem and classification for free semigroupoid algebras. Several classes of examples are discussed and developed, including self-adjoint examples and a classification of atomic free semigroupoid algebras up to unitary equivalence.

Original languageEnglish
Pages (from-to)3283-3350
Number of pages68
JournalJournal of Functional Analysis
Issue number9
StatePublished - 1 Nov 2019
Externally publishedYes

Bibliographical note

Publisher Copyright:
© 2019 Elsevier Inc.


  • Free semigroupoid algebras
  • Graph algebras
  • Road colouring
  • Wandering vectors and absolute continuity

ASJC Scopus subject areas

  • Analysis


Dive into the research topics of 'Structure of free semigroupoid algebras'. Together they form a unique fingerprint.

Cite this